Oseltamivir aka Tamiflu and theatrical events…

DSCN6400 DSCN6401 DSCN6402 DSCN6404 DSCN6405 DSCN6408

This is my 3rd day taking Tamiflu, my flu symptoms have gotten better, but now is something else happening? Something of the neuropsychiatric variety? Feeling depressed and weepy…wow can I not get a break, please? Does everything have to always be this difficult? Sisyphus ain’t got nothin’ on me!

Ok, so I have been in this play, which has not been a very pleasant experience to begin with, at all… then I got the flu, becoming less pleasant by the second… so I took Tamiflu and now I feel very depressed… least pleasant of all… What am I supposed to do? Does it always have to be such an uphill climb? God, does it never get any easier? Is it just my filter from when I was a child experiencing negative events, or are these events really so bad that they deserve this magnitude of a negative response from me, or is it depression caused by Tamiflu? How the hell am I supposed to know! All I know is whether because of the flu, the antiviral, or my mood disorder, my past, or present events, hell lets say all of the above, add to that the disrespect and negativity that I have encountered with this particular play, I totally feel like shit… and yet I am going to perform tonight for opening night, and then for the rest of the six performances, because that is what you do when you take on a play, you do it till the end.

Of course, I could walk out and tell them to eff off, but I won’t, I’m too responsible and too much of a miss goodie two shoes to do that. However, I am NEVER doing any more plays, ever again. I don’t trust the process, I will never put myself at the mercy of someone, who has power over me. Not after this god awful experience. Not ever again.

Sorry for the rant, dear readers. I am just very distressed and quite puzzled and… oh whatever… I’m going to take a hot shower, get my hair done and walk into the theater with my head held high and perform for the audience, perform the story that is being told. That is the important thing! Not my ego, or slights to it!

Oh and below is a link of an article of a young Korean girl who became suicidally depressed and then developed bipolar disorder (BPD) after taking Tamiflu. Coincidence? Tamiflu brought out the BPD? Can’t say.

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3022319/

5 thoughts on “Oseltamivir aka Tamiflu and theatrical events…

  1. Hang in there. Hope you feel better soon. Just being sick can be enough to make a person feel out of sorts. Don’t be too hard on yourself. I’m sure you will be awesome tonight!

    Liked by 1 person

  2. I’m so sorry you’ve got the #$&+! Flu. It messes everything up, including our minds. It always takes me by surprise, when I have an unexpected episode of depression, and a day or two later–I’m sick! One of the nasty insidious consequences of illness is that it’s almost certain to mess with your brain chemistry. Tamiflu might be fanning the fire, but I would not lay the blame on it entirely. And its effects will be gone within a few days after you finish it (and please do finish it–flu viruses become resistant if people don’t kill them dead!). As for the young lady who developed mental illness after taking an antiviral, my gut feeling is that she was limping along, compensating pretty well, but the flu pushed her over the edge. People really do not understand what a malevolent illness the flu is, affecting all parts of our body including the brain. Fever, too, can tip someone who is teetering over the edge. All medications have their benefits and harms;, even a cup of chamomile tea can trigger an attack of ulcers in a person who is at risk.

    As a former stage performer, I really feel for you. I cannot tell you how many times I found myself on a stage having an acute asthma attack, just pushing on–the show must go on, after all–you are a true trouper. I hope you are spending your days in bed! Feel better–Laura

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s